Radiation treatment

What is Radiation treatment?

A form of treatment for neoplastic conditions,where abnormal cells are destroyed by radiation energy.

Questions and answers on "Radiation treatment"

i have a under active thyroid due to radiation treatment ,i take oroxine daily but i cant seem to lose weight even though my blood tests say its in normal range , im doing all the right things like exercise and watching my diet so what else can i do ?

doctor1 MD

Welcome to HCM,
The misunderstanding here is that if your thyroid is underactive then it is not being treated with the right dosage or the right medication.It is no longer underactive if properly treated. Also, I suggest that your thyrotropin be checked.

In my opinion, I would refer you to an...

Read Full Thread   Ask a Doctor Now

Hello Dr. I have gone through 10 radiation treatments to my brain and was weaning off the steroids a few days ago I lost the ability to talk intermitted, appears when I am stressed, and now experiencing a burning feeling in my right hand and right side of face also intermitted it is common

doctor1 MD

Hi ! Good morning. I am Dr Shareef answering your query.

Radiation treatment causes some functional derangement of any kind of cell/tissue partly due to swelling of the cells and partly due to the damage to normal cells as well. Therefore, your present symptoms could either be due to the neural...

Read Full Thread   Ask a Doctor Now

i have hyperthyroid and after having the iodine radiation treatment i take 150mcg levothyroxine and since then i have bloating in my lower stomach and upset stomach alot. i dont know what to do anymore its been like this for 2 years. i go for blood tests my dr says my tsh is fine. but yet why im i still feeling sick?

doctor1 MD

HI
Thank for asking to HCM
I really appreciate your concern, from the history given here I could say that your problem of abdomen bloating is not due to the medicine that you are taking " Levothyroxine" but this symptoms could be because of your anxiety and depression, some functional elements are...

Read Full Thread   Ask a Doctor Now

My mother age about 60 year I suffering from 3 stage breast cancer has undergone radiation treatment for 40 days.but now after one month she is oozing snow like mucus from her mouth several times.i am very confused and scared.at this stage I dnt know what is this happening?can u suggest what does this symptoms means??

doctor1 MD

hello thanks for consulting at hcm.SNOWY saliva is due side effects of radiotherapy..Complications can include oral mucositis, infection,salivary gland dysfunction/xerostomia, taste dysfunction. Alcohol free mouthwashes can be used. homemade mouth rinse: Use 1/4 teaspoon of baking soda and 1/8...

Read Full Thread   Ask a Doctor Now

i had prostate cancer took radiation treatment and it is gone 2013 8 weeks of it. now cant get a erection and sometimes i can get a soft erection just cant cumming and when i do it is thick and i have to push it out what can i do i just been marrie for a year.not her she makes me feel good in ever way. please help.....60 year old man never had this before....

doctor1 MD

Hi dea

Erectile dysfunction is a common problem after radiation treatment for prostate.

I suggest following.

Tab. Tadanfil(cialis) 20 mg one hour before intercourse.

But needs precautions in angina patients who are on nitrates.
I hope this will help.
other options are penile prosthesis which are...

Read Full Thread   Ask a Doctor Now

my brother had a prostate surgery last year and there after cancer was detected.he was put to radiation treatment and had a nine week course.after that psa level got down and he was ok. but after about six months since last three months he is suffering from heavy urinal bleeding. sometimes blood clottes block the urinal path.

doctor1 MD

Hello,

* Significant hematuria may be suspicious of recurrence of malignancy prostate or a tumour in urinary bladder in absence of bleeding diathesis or urinary infection, calculi like causes.

* Primary evaluation with urine culture, PSA, ultrasound of the abdomen & pelvis after the clinical...

Read Full Thread   Ask a Doctor Now

my husband had 36 radiation treatments for throat cancer over a year ago and has a presistant cough and sometiomes loses his breath while coughing his head and neck doc says it's acid reflex (which he's had for years but much better now no acid at all ) I don't buy his answer where do we go from hear

doctor1 MD

Hello dear , hi

Welcome to Healthcaremagic.com
I have evaluated your query thoroughly .

* This seems in relation with radiation induced damage to the respiratory
tract most likely .

* Needs evaluation with the CT thorax , pulmonary function test and
x-ray chest for further management .

Hope this...

Read Full Thread   Ask a Doctor Now

hi i am a 52 y/o f i had squamous cell carcinoma in 2005 of head and neck with unknown origin.had radiation treatments and radical neck dissection.i had a ct scan and now shows ill defined mass like infiltrates within the bilateral central lungs right greater than left. does this mean i have lung cancer .i am scheduled for a pet scan on the 16 june

doctor1 MD

It could be metastatic lung cancer in view of previous history of cancer. You could have cough, blood in sputum, weight loss like symptoms. Good that youe are scheduled for PET CT soon. It will make things clearer.

Read Full Thread   Ask a Doctor Now

my uncle have stage 4 lung and bone cancer. just finished 4 rounds of chemo, finished 18 radiation treatments in january. legs and feet feel numb and cold. was given neurontin 300mg for legs and feet. started urinating blood after second dose. could neurontin have made him bleed.

doctor1 MD

Hello
I understand your concern.
Neurontin is a medication that helps with pains from peripheral neuropathy. Neurontin does not cause blood in the urine.
Depending on the area of radiation, this may have affected his bladder and cause the blood in the urine. First, he should have a urinalysis to...

Read Full Thread   Ask a Doctor Now

hello my father has oral cancer and its of 4 stage he has recieved 3 chemotherapy sittings 2 operations and 1 month radiation treatment .he has also recieved target treatment and now he is undergoing ozone therapy but still has 5 tumors on his face age43 help him

doctor1 MD

Your father has received almost all possible treatment modalities available. At the moment only palliative treatment looks possible.
If the tumors on his face are resectable then surgery should be done. Otherwise palliative chemotherapy should be given. For details regarding the chemotherapy...

Read Full Thread   Ask a Doctor Now

Recent questions on  Radiation treatment

doctor1 MD

My Mom is 81 4th stage lung cancer and her heart pumps at 10% she went through 10 radiation treatments and is on home hospice this all started happening on 3-18-2010 she is bedridden and I care for her,,please tell me if she can make it till next year? Thank You. Candy

doctor1 MD

my brother had a prostate surgery last year and there after cancer was detected.he was put to radiation treatment and had a nine week course.after that psa level got down and he was ok. but after about six months since last three months he is suffering from heavy urinal bleeding. sometimes blood clottes block the urinal path.

doctor1 MD

I have had ovarian cancer 35 years ago, and ever since have had bowels issue. These are now more troubling as I age...I am now 70. I had radiation treatments only. I have also had a perineoraphy ( spelled wrong) and the diarrhea since then has gotten worse. I get little to no warning of the need to poo and have taken to wearing diapers when I go out. In addition I now have a leakage problem. As an example, I was just sitting at my computer when I felt wet....got up and checked and liquid (brown) had just come out, staining panties and my shorts....I ve heard of collagenous colitis...could that be it?

doctor1 MD

i was diagnosed with a brain tumor, i had 2 brain surgeries, 6 weeks of radiation, and just finished 1 year of chemotherapy. After finishing the radiation treatment, i lost the hair on the front and middle off my head.Its been 15 months since finishing the radaition and the hair that has grown in is very fine and sparse.Do you know how long i will have to wait for it to grow in,it use to be thick and full.

doctor1 MD

My wife is 77 years old. In 2016, she had 1/2 of right lung removed due to lung cancer . She then had a-fib and later chemo for cancer. In march 2017, she had seizures in brain due to cancer metastasizing to brain. She then had radiation treatment...

doctor1 MD

Hi Dr. xxxxxxx, I am a doctor myself bu not an oncologist . My father is a 89 year old man who was just treated for oesophageal carcinoma, squamous cell. Post radiation treatment , he has developed very thick sputum and has developed oral...

doctor1 MD

I had cancer radiation treatment done on my prostate gland. I need to wear a Supra pubic catheter. There is no more sign of cancer, however I experience pain in this area since ever I received radiation. I am taking Cabapentin and Tramadol since 3...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy
Related Procedures
Related Medical Topics